You probably have some acetaminophen in your medicine cabinet right now. This common painkiller can poison your pooch if they ingest enough! Learn more here from a veterinarian Frisco, TX.
Symptoms of acetaminophen poisoning will probably show up within a few hours of ingestion. They include drooling, discolored gums, dark urine, loss of appetite, abdominal pain, vomiting, and even coma or death if treatment isn’t started quickly.
Rush your pet to the emergency room if you know or even suspect that they’ve eaten acetaminophen. Vomiting may be induced, or the stomach might be flushed. Sometimes, your vet will administer activated charcoal to absorb any remaining toxin. In severe cases of poisoning, steps like fluid therapy and even blood transfusions might be needed to return your dog to full heath.
Prevent the problem in the first place by tightly restricting your dog’s access to any and all medications, including painkillers of all types. When you give your dog his own medication, make sure to follow the dosing instructions precisely.
Do you have any questions about your dog’s medication regimen? We’re here to help with that. Contact your vet Frisco, TX today to speak with the professionals.